Siick and tired. I know the feeling well..we all do. Matter of fact a Karen uses that as her moniker. I had put an APB out on her and still no word from her.
Describing ourselves with such negative words about ourself, sometimes unknowingly we will buy into and start believing we are useless. It is hard to defend ourselves against ourselves..
We try so hard to defend ourselves against family, doctors, nurses, family, coworker who assume we are just that and/or lazy, hypochondriacs ...and it pained me to see another call themselves useless.
I don't know about the hearing process, others hopefully will pop in, or start another thread in Lauri's Lounge title Social Security Disability questions. Hey, I will suggest Admin to start a disability, finances forum...
I've learned to how to ask and to like, enjoy people helping me...it is nice. I hope you can find that place within you like many of us had.
Follow the link for possible financial assistance in North Carolina...
http://www.dhhs.state.nc.us/dss/programs/index.htm OR try here...
Be well I ask...Hugs
You are not being obnoxious :lol:
I am so happy that your doctor is understanding and is willing to treat your symptoms (in spite of the negative ANA). She is absolutely right in saying that you may not have lupus, but there is definitely an auto-immune process going on. Many of the auto-immune disorders have similar symptoms and the treatments are essentially the same. So, Prednisone and Plaquenil are pretty safe to start with. I'm glad to hear that you are already finding some relief with the Prednisone.
With reference to the sun, many of us have found a way to enjoy the sun for brief periods of time. We slather our bodies with sunscreen (SPF 35 and above) with UVA & UVB protection. We wear loose fitting clothing that covers our extremities, we wear sunglasses with UV protection and hats! It is important that you limit your amount of time in the sun (yes, even with all of this protection) so that you do not suffer ill affects and/or cause a flare-up of your symptoms.
I don't know if steroids help with sun sensitivity, I've not heard that particular benefit of steroids. I think that Prednisone actually suggests that you avoid too much sun exposure as it increases sun sensitivity.
I wish you the very best and I hope that you continue to feel better!
Peace and Blessings
Thank you so much for the response. Well Saturday, I went in and out of the sun, but really couldnt stand it for more than 30 minutes or so. It just make me feel really sick with a headache, really weak, etc. And, wouldnt ya know it - Sunday AM I woke up and looked like someone had blown me up with helium overnight. My eyes were SO puffy, my fingers, shins ankles and there was just a feeling of internal pressure - almost like if it was sprained. Like if I bent my arms or legs too far (OUCH) they would pop. So, I spent yesterday on my screened porch off of my bedroom (can see the beach - so nice) and in my bedroom where my husband had just put in the AC. I was a little bummed, but, its not worth getting more sick over. I have truly been laid up for a couple of months at this point, and really need a break from the symptoms. SOOO, I was a good doobie 8) and stayed inside mostly. I did do some weeding of my garden (this is really LATE for me to be starting my gardening!!) but that was at 6PM and the sun was getting ready for bed. Im still not sleeping great from the steroids, but it wasnt too bad. And WALA! MUCH less swelling this morning!! (YEAH :lol: ) I have to admit that I am better than I was the day before the 'roids, so I am grateful for that. I have to focus on ANY improvement, and have gratitude. Ahhh...This too shall pass...One of my favorite sayings...So, i hope everyone else is feeling OK, too! Bye for now, stay steady!!
It is important for us to pace ourselves and to make sure that we do not over do anything - including sun exposure. Also, getting sufficient rest is also important. Many of us, like you, are not able to get recuperative sleep at nights and have had to make accommodations for that.
I hope you continue to feel better, continue to listen to your body and, yes, be grateful for the small successes!! :lol:
Just checking in to see how you are doing and how you are feeling. I hope that things are getting to be a bit more bearable for you and that you are able to find some joy every day!
Peace and Blessings
Just make the most of the time you can be outside. But know your limits. Light airy clothes that cover well and a hat and really good sunshades.
I went for a walk this morning along the harbour front. It was a beautiful mild morning, and the sun wasn't very strong in the sky as it was still early. I wont go out at noon.
Yesterday, very bad today, I was in lupus fog (as I call it) :? most of the morning to the point I had to let my son that doesn't even have a permit yet drive :roll: now thats very scarey. The day did get better as it went on and I was very proud of how good my son handled the driving. I'm in yet another fare up but that seems to come right after each monthly period.
Today was a better mental day, I had a friend over for a while to keep me laughing, then sleep the rest of the day but that's nothen new. Life with lupus, but, life is what keeps us going.
Hugs & Blessings to all[/quote]
Thanks so much for the replies...it means alot to me. I have been a VERY good doobie, and I have gotten alot of "Hey, you look better!!" about the swelling. Its funny, I dont even have to be blown-up, per say, in order for my loved ones to know I dont feel good. I just have this....look, you know? BUT..lots of "You look good today" Thank you God. I may, however....have done a bit too much this evening. It was my Dad's 65th birthday, and I had everyone over here to eat. My husband did all the cooking, my Dad made potato salad and antipasto, and I had a pasta salad in the fridge. Throw it all together - WALA - birthday party!! It went nice, but I did forget to chill after dinner, and began to clean up. My husband literally scolded me like a child (you get what you ask for!), and I stopped. So - really trying to do as Im told. i have a question... When i was put on steroids in January, I started to feel better right away, and as the taper went down, I started feeling lousy again - actually worse than I had started. I waited until April to go to the doc again (stupid) and was put on them again. Felt better again - then went away. Waited another several weeks to call doc (yes, I knwo, stupid). Anyway, in your experience, does the steroids work great then start to fade off? I am def. feeling LESS fatigued and less pain!! I want it to get even better!! I will be really disappointed if it starts to pan off again. I'll call the doc this time though, for sure, if it happens. Also, the last 2 tims there was a taper, and this is not - just straight dosage everyday until further notice. What do you guys think? Does anyone have similar experiences where it starts to work, and then kind of , wears off? Just curious...
It is not uncommon for symptoms to re-appear when tapering steroids. In fact, it happens to almost all of us. Some doctors will then decide to put you on a dosage that manages the symptoms and leave you there for a while before starting to taper. There is always the chance that, with stress, illness, or other events, the symptoms will re-appear and your dosage will have to be increased to get you through that period of time.
In your case, you may need to be on the smallest dose to stave off symptoms for a longer period of time. It is a good idea to talk to your doctor about this.
I'm glad to hear that you were able to enjoy your party :P And, as your husband scolded, do remember to take it easy after any type of function. We have a tendency to do too much when we are feeling relatively OK! So, be careful and remember to rest, even when you are feeling better.
Peace and Blessings
I am so sorry to hear that you have not been feeling well. How old is your son? I am sure that he was jazzed about getting an opportunity to drive :lol:
You are doing the right thing by making sure that you get plenty of rest.
The "fog" is something that almost all of us Lupies have to deal with more often than not. So, we completely understand what you mean.
I hope that today finds you feeling a bit better with lots less fog.
Peace and Blessings
How is life today..still muddle thoughts. My brain feels full when I am in the cloud. I feel numb and can only handle the literature depth of the Enquirer. No brain required for the Enquirer.
Menses..are they heavy, cramps..maybe you can supplement with a B-Complex Vitamin...during the luteal phase. The phase after ovulation. If you are an average girl 28 dayer lets say, that would be from day 13 - to day 28 after the first day of your menses...
I usually babble or I am dull when I am in the fog...Pardon me while IT takes over...
Yes, sleep it away...as Saysusie said...rest..